Jump to content

Photo

Greetings

cystic adult acne accutane benzaclin scars female antibiotics red mark

2 replies to this topic

#1 xXMarkesiaXx

xXMarkesiaXx

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 0
About Me
  • Gender:Female
  • Joined: 08-October 12

Posted 08 October 2012 - 03:09 AM

Hello everyone...

Like many of you here, I have been lurking in these boards for quite a long time but just today I decided to create an account and hop into the ''fun''. The reason is probably that it seems to be one of the low days... I recently stopped antibiotics (after my derm's advice in order to put me in a course of ro-accutane) and even though it's been only a week, my skin has gone crazy. Especially during the weekend. So, I guess, unable to control all of this ''happiness'' alone, I picked a username and a password and here I am, hoping that I can find, at least, some emotional relief even if only instant!

A little about me...

I am a 30 years old female who used to have porcelain (after a course of ro-accutane when I was 19) skin up until two years ago. After a majorly stressful event, my face changed dramatically. At first I thought it would pass when I would feel better but, apparently, it didn't. I visited a doctor and she gave me a lotion (a mix of many ingredients from which I can only remember minocin and maybe glycolic acid (????) or something like this). The portion worked and after a month or so, my chin and lower cheeks (where I had the problem) became clear again. For the first time though, I experienced the dreadful red marks left behind... Quite disappointing but the doc said they would heal with time and patience. And she was right, they did. I was happy and never thought that the pimples would return soon and in vengeance, after all acne is for teenagers, right? WRONG! And I learnt my lesson by experience... A few months later and again after another stressful event (of less severity though) the monster came back to his favorite place (my chin and cheeks). More visits to the doctors and two of them this time suggested ro-accutane! ''Oh my God, noooo'' was my honest reaction, ''but isotretinoin is for severe cases of acne I am not severe!''. The reply, by them both, was the same (and I have to admit that till then I hadn't noticed myself, or I wouldn't admit simply).. ''No but you scar. And you scar easily''. I was devastated but I refused and took the way of the topicals and antibiotics. Uh oooh... The differin made my face the worst it had ever been the last 9-10 years. New pimples every day, every effing day!!!! I was afraid to look myself at the mirror, I was afraid to put on any coverage, I was afraid to go out to people! A few weeks passed like this... In absolute isolation and rivers of tears. Finally I decided to quit the cream and continue with just the antibiotics (doxy). I even increased the dose, from 100 mg to 200 mg daily and the trick seemed to work. It took a while for my face to stop breaking out but finally it did. I visited another doctor and gave me the first lotion I had used (the one with the minocin) and along with the pills I saw results. Of course the pih was AWFUL and I got shallow scarring but nothing some light foundation couldn't cover. So, I stopped gradually the doxy and the lotion... Can you guess what happened? I bet you can! Acne has been back since August...

I am miserable... I sure am! And I was so frustrated that I did the stupid thing and bought doxy to treat my pimples until I could see another doctor... The pills didn't work as good this time but at least they made my skin a little better. A week ago I went to the last dermatologist. He looked at me and smiled and said I didn't look bad at all. Then he took me to his office where these big bright lights are and watched my face.. He nodded and then agreed that my skin indeed scars so he offered ro-accutane. And this time I accepted it. Yet I have to wait for a month and half because he wants the doxy to be totally out of my body before we can start with the isotretinoin.

And here I am, a week after, having a bunch of new, cystic-like, friends residing to my face and I feel so so so sad. I am struggling not to cry and think positive. My only weapon during this month (which seems it will be a month from hell) is a topical called benzaclin but, frankly, I doubt that it will help any at all. I started it last night.

I know my story is not anything special and I am sure many of you have been through the same, more or less, but I can tell I feel a relief already. Having friends with perfect skins doesn't help much and I can tell you, none of them can understand what I am being through, mostly emotionally. Most will shake their heads and change subject, thinking I am over reacting on something that is not ''that bad at all''. Only that this ''not bad at all'' thing is on MY face and not theirs...

#2 jgabby

jgabby

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Gallery Images: 4
    Likes: 0
About Me
  • Gender:Female
  • Location:USA
  • Joined: 07-October 12

Posted 08 October 2012 - 08:27 AM

Hey, I am 28yrs old, so I understand what you are going through. I feel like this is a time period in my life when my acne days are long behind; when in fact, its at it's worst! I have cystic acne on my cheeks as well. Question, does your cheeks itch sometimes? I wish you luck on your journey. I plan to buy the regimen this week while I am on vacation.

#3 xXMarkesiaXx

xXMarkesiaXx

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 0
About Me
  • Gender:Female
  • Joined: 08-October 12

Posted 08 October 2012 - 03:51 PM

Hey, I am 28yrs old, so I understand what you are going through. I feel like this is a time period in my life when my acne days are long behind; when in fact, its at it's worst! I have cystic acne on my cheeks as well. Question, does your cheeks itch sometimes? I wish you luck on your journey. I plan to buy the regimen this week while I am on vacation.


They itch TERRIBLY from time to time... I am struggling not to scratch the skin till it bleeds. Oh I SO hate the itching! But what I hate THE MOST is, of course, the scaring! Can you imagine? Every singly pimple, no matter the size or depth, leaves a scar behind (especially on my cheeks, the chin seems to be able STILL to heal much better and faster). My poor poor face... You know what? Sometimes I feel this is just a bad dream, this can't be my face, the same face that used to be ,if not flawless, then close to it. My skin was my pride and now... It's the reason of my tears...

Yet we have to stay strong and positive and BELIEVE we will make it through it with the least damage we can. Good luck on your journey as well from the depths of my heart. Let us know how the regimen goes for you! Fingers crossed! Posted Image




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users